The Calculus of Differentials for the Weak Stratonovich Integral

Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 34)


The weak Stratonovich integral is defined as the limit, in law, of Stratonovich-type symmetric Riemann sums. We derive an explicit expression for the weak Stratonovich integral of f(B) with respect to g(B), where B is a fractional Brownian motion with Hurst parameter 1/6, and f and g are smooth functions. We use this expression to derive an Itô-type formula for this integral. As in the case where g is the identity, the Itô-type formula has a correction term which is a classical Itô integral and which is related to the so-called signed cubic variation of g(B). Finally, we derive a surprising formula for calculating with differentials. We show that if dM = XdN, then ZdM can be written as ZXdN minus a stochastic correction term which is again related to the signed cubic variation.


Stochastic integration Stratonovich integral Fractional Brownian motion Weak convergence 


  1. 1.
    Burdzy, K., Swanson, J.: A change of variable formula with Itô correction term. Ann. Probab. 38(5), 1817–1869 (2010)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Cheridito, P., Nualart, D.: Stochastic integral of divergence type with respect to fractional Brownian motion with Hurst parameter \(H \in (0, \frac{1} {2})\). Ann. Inst. H. Poincaré Probab. Statist. 41(6), 1049–1081 (2005)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Errami, M., Russo, F.: n-covariation, generalized Dirichlet processes and calculus with respect to finite cubic variation processes. Stoch. Process Appl. 104(2), 259–299 (2003)Google Scholar
  4. 4.
    Gradinaru, M., Nourdin, I., Russo, F., Vallois, P.: m-order integrals and generalized Itô’s formula: the case of a fractional Brownian motion with any Hurst index. Ann. Inst. H. Poincaré Probab. Statist. 41(4), 781–806 (2005)Google Scholar
  5. 5.
    Nourdin, I., Réveillac, A.: Asymptotic behavior of weighted quadratic variations of fractional Brownian motion: the critical case H = 1 ∕ 4. Ann. Probab. 37(6), 2200–2230 (2009)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Nourdin, I., Réveillac, A., Swanson, J.: The weak Stratonovich integral with respect to fractional Brownian motion with Hurst parameter 1 ∕ 6. Electron. J. Probab. 15, 2087–2116 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Nualart, D., Ortiz-Latorre, S.: Central limit theorems for multiple stochastic integrals and Malliavin calculus. Stoch. Process Appl. 118(4), 614–628 (2008)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.University of Central FloridaOrlandoUSA

Personalised recommendations